Alabama, 2006

Damaging Wind in Alabama, June 23, 2006

June 23, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 23, 9:40 AM CST, 40 minutes earlier.

Area forecast discussion, Jun 23, 9:40 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CDT FRI JUN 23 2006

.DISCUSSION...SEVERAL LEFT OVER BOUNDARIES FROM PREVIOUS DAYS
ACTIVITY HAVE STARTED TO FIRE.  IN ADDITION...BOUNDARY CURRENTLY
MOVING INTO NORTHWEST SECTIONS OF THE AREA.  PRECIPITABLE WATER HAS
INCREASED SIGNIFICANTLY THE LAST 24 HOURS.  WILL FORECAST SCATTERED
SHOWERS AND THUNDERSTORMS ALL SECTIONS EXCEPT SOUTHWEST.  REST OF
FORECAST LOOKS OK.

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

VFR CONDITIONS EXPECTED THROUGHOUT THE DAY EXCEPT NEAR THUNDERSTORMS.
THUNDERSTORMS WILL DEVELOP AROUND 19Z AND BECOME MORE NUMEROUS
DURING THE AFTERNOON...LASTING THRU 03Z.

IFR CONDITIONS EXPECTED IN THUNDERSTORMS DUE TO VISIBILITIES LESS
THAN 3 MILES.  PREVAILING WINDS WILL BE FROM THE NW AROUND 6
KNOTS...EXCEPT GUSTS TO NEAR 35 KNOTS NEAR STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     95  69  90  68 /  40  40  40  30
ANNISTON    97  70  92  67 /  40  30  40  30
BIRMINGHAM  98  73  92  70 /  30  30  30  30
TUSCALOOSA  98  70  93  69 /  30  20  30  20
CALERA      97  71  92  71 /  30  30  40  30
AUBURN      96  71  91  68 /  30  30  40  30
MONTGOMERY  98  72  92  71 /  30  20  40  30
TROY        97  71  92  69 /  30  20  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KSL
Hazardous weather outlook, Jun 23, 5:33 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 AM CDT FRI JUN 23 2006

ALZ011>015-017>050-231900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
633 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON STARTING AROUND 2 PM AND
WILL BECOME MORE NUMEROUS AS THE AFTERNOON PROGRESSES...LASTING
THROUGH 10 PM.  DUE TO THE VERY WARM TEMPERATURES EXPECTED AGAIN
TODAY...THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH WIND GUSTS OF
35 TO 45 MPH. A FEW STORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE...
PRODUCING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 9:31 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 AM CDT FRI JUN 23 2006

ALZ027-231600-
TALLADEGA-
1031 AM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN TALLADEGA COUNTY
UNTIL 1100 AM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CHILDERSBURG...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CHILDERSBURG...BON
AIR AND TALLADEGA THROUGH 1100 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.

KSL
Special weather statement, Jun 23, 9:51 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CDT FRI JUN 23 2006

ALZ011-231630-
MARION-
1051 AM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 1130
AM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTHWEST OF WESTON...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON...HAMILTON AND
HACKLEBURG THROUGH 1130 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF
YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.

KSL
Special weather statement, Jun 23, 10:08 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CDT FRI JUN 23 2006

ALZ012-231645-
LAMAR-
1108 AM CDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 1145 AM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BEAVERTON...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT AND
BEAVERTON THROUGH 1145 AM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

KSL

The radar

The Columbus AFB radar (KGWX), 39 km away, was scanning. The volume nearest the first event began at 16:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 23, 10:20 AM CST
Where
Marion County, 4 mi WNW of Hamilton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.150, -88.033

Trees were blown down onto a house, 1 mile north of Weston on CR-25.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516445.